Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 10, NWS Pendleton, OR

March 14, 2007Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Mar 14, 2007, 11:14 AM PDT for Kittitas County, Yakima County, Washington. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2007, 11:14 AM PDT (18:14 UTC)
Expired
Mar 14, 2007, 6:00 PM PDT
In force
7 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 6.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2007-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2007-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 141814
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1114 AM PDT WED MAR 14 2007

...WINDY CONDITIONS EXPECTED ACROSS THE KITTITAS VALLEY TODAY...

.PRESSURE GRADIENTS WILL TIGHTEN TODAY CREATING WINDY CONDITIONS
ACROSS THE KITTITAS VALLEY THROUGH THE AFTERNOON. SUSTAINED
NORTHWEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED.

WAZ026-150100-
/O.NEW.KPDT.WI.Y.0010.070314T1814Z-070315T0100Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
1114 AM PDT WED MAR 14 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. 

SUSTAINED NORTHWEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO 45
MPH ARE EXPECTED.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
1 follow-up statement
000 
WWUS76 KPDT 150046
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
546 PM PDT WED MAR 14 2007


WAZ026-150200-
/O.EXP.KPDT.WI.Y.0010.000000T0000Z-070315T0100Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
546 PM PDT WED MAR 14 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS AFTERNOON. 

WINDS WILL GRADUALLY DECREASE IN THE KITTITAS VALLEY THIS EVENING WITH
LIGHT WINDS EXPECTED BY EARLY THURSDAY MORNING. THE WIND ADVISORY
IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 14, 9:55 AM PDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 14, 9:55 AM PDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
955 AM PDT WED MAR 14 2007

UPDATED AVIATION DISCUSSION

.SHORT TERM...SOME LOCALLY BREEZY WINDS ARE POSSIBLE AND A SHOWER
MAY OCCUR ALONG THE CREST OF THE CASCADES ON A WESTERLY UPSLOPE
FLOW. OTHERWISE HIGH PRESSURE WILL DOMINATE THE AREAS WEATHER TODAY
WITH MOSTLY DRY CONDITIONS.  TEMPERATURES ARE IN THE BALL PARK FOR
AFTERNOON HIGHS AND DO NOT PLAN TO MAKE CHANGES AS THE PRESENT
FORECAST APPEARS ON TRACK.

&&

.AVIATION DISCUSSION...VFR CONDITIONS WILL CONTINUE FOR ALL
TAF SITES AND ALONG ALL TWEB ROUTES FOR THE NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  54  32  59  36 /  10   0   0   0
ALW  55  34  60  39 /  10   0  10   0
PSC  58  28  60  33 /  10   0  10  10
YKM  53  26  56  30 /  10   0  10  10
HRI  58  26  60  32 /  10   0   0  10
ELN  52  24  54  29 /  10  10  10  10
RDM  57  22  62  26 /  10  10   0   0
LGD  54  25  55  30 /  10  10   0  10
GCD  56  24  61  29 /  10  10   0  10
DLS  55  31  62  36 /  10   0  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/80
Hazardous weather outlook, Mar 14, 6:12 AM PDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
612 AM PDT WED MAR 14 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-151215-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
612 AM PDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A WEAK DISTURBANCE WILL CROSS THE AREA THIS MORNING BRINGING A
CHANCE OF RAIN SHOWERS TO THE EAST SLOPES OF THE WASHINGTON
CASCADES. STRENGTHENED PRESSURE GRADIENTS WILL CREATE BREEZY WINDS
ACROSS SOUTHERN WASHINGTON AND NORTHERN OREGON TODAY. RIVER LEVELS
CONTINUE TO FALL AND ALL FLOOD WARNINGS HAVE BEEN CANCELLED BUT
SEVERAL REMAIN NEAR OR ABOVE BANKFULL IN THE YAKIMA AND KITTITAS
VALLEYS. PLEASE REFER TO THE LATEST NATIONAL WEATHER SERVICE FLOOD
BULLETIN FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE OVER THE AREA WILL KEEP CONDITIONS DRY AND
TEMPERATURES WELL ABOVE NORMAL THROUGH SUNDAY. MONDAY AND TUESDAY
WILL SEE SYSTEMS MOVING THROUGH THE AREA FOR A SLIGHT CHANCE OF RAIN
SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.